Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Charleston, SC

March 16, 2012Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 16, 2012, 4:25 PM EDT for Hampton County, Jasper County, South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2012, 4:25 PM EDT (20:25 UTC)
Expired
Mar 16, 2012, 5:30 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 23 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 4:55 PM EDTHAIL 0.752 Nnw Tarboro, SCPENNY SIZE HAIL REPORTED AT THE JASPER COUNTY RECYCLING CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS52 KCHS 162025
SVRCHS
SCC049-053-162130-
/O.NEW.KCHS.SV.W.0017.120316T2025Z-120316T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR SCOTIA...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SCOTIA...SHIRLEY...FURMAN...GARNETT...ROBERTVILLE...PINELAND...
  TARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3274 8142 3277 8134 3283 8128 3274 8089
      3237 8102 3247 8121 3252 8123 3254 8128
      3256 8128 3257 8135 3263 8142 3265 8139
      3269 8140 3270 8143
TIME...MOT...LOC 2025Z 305DEG 11KT 3266 8123

$$
2 follow-up statements
320 
WWUS52 KCHS 162043
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT FRI MAR 16 2012

SCC049-053-162130-
/O.CON.KCHS.SV.W.0017.000000T0000Z-120316T2130Z/
HAMPTON SC-JASPER SC-
443 PM EDT FRI MAR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN JASPER AND SOUTHERN HAMPTON COUNTIES...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR STAFFORD...MOVING SOUTHEAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EARLY
BRANCH...ESTILL...FURMAN...GARNETT...GILLISONVILLE...GRAYS...LENA...
LURAY...MCPHERSONVILLE...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...
SWITZERLAND...TARBORO AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3274 8142 3277 8134 3283 8128 3274 8089
      3237 8102 3247 8121 3252 8123 3254 8128
      3256 8128 3257 8135 3263 8142 3265 8139
      3269 8140 3270 8143
TIME...MOT...LOC 2043Z 305DEG 11KT 3263 8118

$$
368 
WWUS52 KCHS 162106 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT FRI MAR 16 2012

SCC049-053-162130-
/O.CON.KCHS.SV.W.0017.000000T0000Z-120316T2130Z/
HAMPTON SC-JASPER SC-
506 PM EDT FRI MAR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN JASPER AND SOUTHERN HAMPTON COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MITCHELLVILLE TO PINELAND TO 6 MILES NORTHWEST OF SHIRLEY...MOVING
SOUTHEAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EARLY
BRANCH...ESTILL...FURMAN...GARNETT...GILLISONVILLE...GRAYS...LENA...
LURAY...MCPHERSONVILLE...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...
SWITZERLAND...TARBORO AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3274 8142 3277 8134 3283 8128 3274 8089
      3237 8102 3247 8121 3252 8123 3254 8128
      3256 8128 3257 8135 3263 8142 3265 8139
      3269 8140 3270 8143
TIME...MOT...LOC 2106Z 305DEG 11KT 3246 8103 3259 8117
          3270 8140

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:45 PM EDT, 40 minutes earlier.

Area forecast discussion, Mar 16, 3:45 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI MAR 16 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION TONIGHT. A BACKDOOR
COLD FRONT WILL MOVE SOUTH INTO THE AREA THIS WEEKEND AND
DISSIPATE EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL THEN REGAIN
CONTROL OF THE PATTERN THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP ACROSS
THE AREA...MAINLY WEST OF INTERSTATE 95...ALTHOUGH ISOLATED
ACTIVITY IS GOING UP ALONG THE SEA BREEZE AS WELL. THE BEST
COVERAGE SHOULD BE INLAND THROUGH THE EVENING WHERE A WEAK SURFACE
TROUGH RESIDES AND THIS IS WHERE WE HAVE THE HIGHEST POPS /40S/.
HOWEVER...THE WESTERLY STEERING FLOW WILL TRY TO PUSH THE ACTIVITY
BACK TOWARD THE COAST. DECENT INSTABILITY AND RATHER LOW FREEZING
LEVELS /AROUND 10.5K FT/ WILL SUPPORT SOME STRONG TO POSSIBLY
SEVERE STORMS WITH LARGE HAIL THE MAIN HAZARD. SOME FOG WILL
LIKELY DEVELOP TOWARD DAYBREAK WITH THE ABUNDANT LOW-LEVEL
MOISTURE IN PLACE AND LIGHT WINDS...ALTHOUGH MID/HIGH CLOUD COVER
IS A BIT UNCERTAIN...LARGELY DUE TO THE AMOUNT OF CONVECTIVE
DEBRIS CLOUD. LOWS IN THE MID TO UPPER 50S.

===============================================================
== SAVANNAH SAINT PATRICKS DAY CELEBRATION DECISION SUPPORT  ==
== DISCUSSION FOR CHATHAM COUNTY EMERGENCY MANAGEMENT AGENCY ==
===============================================================
LATEST THINKING IS THAT ISOLATED STORMS COULD AFFECT THE SAVANNAH
METRO AREA THIS AFTERNOON AS THE SEA BREEZE PUSHES INLAND...WITH
POSSIBLY A BETTER CHANCE LATER THIS AFTERNOON INTO THIS EVENING AS
ACTIVITY TO THE WEST MOVES EAST TOWARD THE COAST. TSTMS WILL BE
CAPABLE OF PRODUCING CLOUD-TO- GROUND LIGHTNING...GUSTY WINDS IN
EXCESS OF 40 MPH AND HAIL UP TO PENNY SIZE ACROSS THE EVENT AREA.
LOW CHANCE THAT A SEVERE STORM COULD IMPACT THE AREA WITH LARGE
HAIL /1 INCH OR MORE/ AND POSSIBLY WINDS AROUND 60 MPH.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...WHILE MID/UPPER LEVEL RIDGING WILL PERSIST ACROSS THE
AREA TO START THE WEEKEND...WEAK IMPULSES MOVING THROUGH WITHIN THE
WEST AND NW FLOW ALOFT WILL FLATTEN THE RIDGE AND ALLOW FOR A SUBTLE
DECREASE IN HEIGHTS. AT THE SAME TIME AT THE SURFACE...A
QUASI-STATIONARY FRONT WILL LIE EAST TO WEST ACROSS OR NEAR THE PEE
DEE REGION TO THE UPSTATE. WAVES OF LOW PRESSURE WILL RIDE ALONG THE
FRONT AND SLOW ITS PROGRESSION SOUTHWARD...KEEPING IT NORTH OF THE
FORECAST AREA THROUGHOUT THE DAY. THE AIR MASS SOUTH OF THE FRONT
WILL BECOME UNSEASONABLE WARM AND MODERATELY UNSTABLE...AND OUR
ATTENTION TURNS TOWARD THE FORMATION OF CONVECTION.

A 5-6C CAP AND CONVECTIVE TEMPS AROUND 80F SUGGESTS THAT IT/LL TAKE
UNTIL AROUND 2 PM BEFORE CONVECTION GETS GOING. ACTIVITY WILL POP
ALONG THE SEA BREEZE...DIFFERENTIAL HEATING BOUNDARIES DUE TO
MORNING FOG AND/OR STRATUS...THE PROXIMITY TO THE NEARBY FRONT AND
OUTFLOWS FROM UPSTREAM. COVERAGE WILL CLIMB INTO THE SCATTERED RANGE
FOR MOST COMMUNITIES INLAND FROM US-17 DURING THE AFTERNOON AND
EVENING...AS LIFTED INDICES ARE NEAR -3/-4...TOTAL TOTALS ARE NEAR
OR GREATER THAN 50...AND MID LAPSE RATES ARE CLOSE TO -6 OR
-6.5C/KM. PLUS OUR SBCAPES ARE NEAR 1200-1800 J/KG...NOT BAD FOR MID
MARCH...AND THERE IS LITTLE IF ANY CIN. THERE LOOKS TO BE A DISTINCT
HAIL POTENTIAL WITH A SECONDARY RISK FOR WIND...WITH AT LEAST
ISOLATED STORMS TO BECOME STRONG OR SEVERE. THE HAIL RISK WOULD COME
FROM WET BULBS THAT ARE NEAR 9000-9500 FT...CONTINUED COLD 500 MB
TEMPS NEAR -15/-16C AND CAPE IN THE HAIL GROWTH ZONE IS NEAR 350-375
J/KG. THE WIND RISK WOULD BE THE RESULT OF DRY MID LEVEL AIR...AND A
WINDEX THAT IS OVER 50 KT. SHEAR PROFILES ARE WEAK...SUGGESTING THAT
STORMS WILL BE MOSTLY PULSE-TYPE...ALTHOUGH A FEW MORE ORGANIZED
CLUSTERS COULD FORM WHERE THERE ARE INTERACTIONS OF MESOSCALE
BOUNDARIES. IN ADDITION...A SLOW STORM MOTION FROM THE NW TO SE
SUPPORTS LOCALLY HEAVY RAINFALL IN SOME OF THE STRONGER STORMS. THE
GREATEST COVERAGE OF STORMS /40 PERCENT/WILL BE FROM BERKELEY TO
NORTHERN COLLETON...30 POPS MOST ELSEWHERE INLAND...BUT WITH
COVERAGE TRENDING DOWN TO LESS THAN 20 POPS CLOSER TO THE COASTLINE.

WARM LOW LEVEL THICKNESS AND COMPRESSIONAL HEATING AHEAD OF THE
FRONT SUPPORTS TEMPS YET AGAIN WELL ABOVE NORMAL. PROVIDED THAT
CONVECTIVE DEBRIS CLOUDS FROM UPSTREAM DOESN/T RESTRICT
INSOLATION...WE/RE LOOKING AT MAX TEMPS IN THE LOWER AND MIDDLE 80S
AWAY FROM THE COOLER SHORELINE LOCATIONS WHERE A RESULTANT AFTERNOON
SEA BREEZE SETS IN.

SUNDAY THROUGH MONDAY...THE PATTERN ALOFT GRADUALLY BECOMES MORE
AMPLIFIED...WITH A DEEP TROUGH IN THE WEST AND A NORTH-SOUTH RIDGE
TO EVENTUALLY TAKE SHAPE OVER THE EASTERN STATES. DEPENDING UPON HOW
QUICKLY THIS PATTERN UNFOLDS AND TO WHAT DEGREE OF AMPLITUDE WILL
HELP IN DETERMINING WHEN A BACKDOOR COLD FRONT TO THE NORTH IS ABLE
TO PROGRESS SOUTH...AND ITS TIMING OF THIS HAPPENING. CONFIDENCE IN
THE FORECAST FOR EARLY IN THE WEEK COULD BE BETTER...BUT THE
PROXIMITY TO THE BACKDOOR COLD FRONT WHICH WILL LIE SOMEWHERE IN OR
NEAR THE CWFA AND THE SEA BREEZE BOUNDARY  WILL BE THE MAIN
FOCUSING MECHANISMS FOR CONVECTION.

OUR LATEST THINKING IS THAT THE COLD FRONT WILL MAKE AN ATTEMPT TO
SAG INTO OUR NORTHERNMOST ZONES ON SUNDAY...AND GRADUALLY BECOMING
DIFFUSE AND DISSIPATING OVER OR NEAR THE REST OF THE AREA LATE
SUNDAY INTO MONDAY. DESPITE LITTLE TO NO DYNAMICS ALOFT AND WEAK
VERTICAL SHEAR...THERE WILL BE AMPLE MOISTURE AND INSTABILITY BOTH
DAYS FOR AT LEAST ISOLATED TO SCATTERED CONVECTION. HAIL WOULD AGAIN
BE THE MAIN RISK WITH CONTINUED COLD POOL ALOFT...WET BULBS UNDER
10K FEET AND CAPE IN THE -10 TO -30 HAIL GROWTH ZONE OF 300 J/KG OR
MORE.

RAIN CHANCES WILL BE HIGHEST ALONG OUR NW TIER /30-40 POPS/...WITH
20 POPS OR LESS MOST ELSEWHERE ON SUNDAY. SLIGHT CHANCE POPS WILL
SUFFICE ON MONDAY SINCE THE FRONT WILL BE IN A MUCH WEAKER STATE.

TEMPS WILL BE PARTIALLY DEPENDENT UPON FRONTAL POSITIONING...BUT
EVEN SO IT/LL REMAIN FAR ABOVE SEASONAL NORMS BOTH DAYS. 80-84F FROM
NORTH TO SOUTH ON SUNDAY...78-82F MONDAY. THE COASTAL AREAS THOUGH
WILL BE CLOSER TO 70 BOTH DAYS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
THROUGH MUCH OF THE EXTENDED PERIOD. SOLID ONSHORE FLOW WILL
PREVAIL DURING THIS TIME...MAINTAINING A DECENT FLUX OF MOISTURE
INTO THE REGION. ALTHOUGH AN ISOLATED AFTERNOON SHOWER/
THUNDERSTORM IS POSSIBLE EACH DAY...PREFER TO KEEP POPS UNDER 15
PERCENT FOR MOST OF THE WEEK DUE TO UNCERTAINTIES IN COVERAGE AND
DURATION. THE EXCEPTION WILL BE WEDNESDAY...WHEN SLIGHT CHANCE
POPS HAVE BEEN INCLUDED DUE TO SOME INDICATIONS IN MEDIUM RANGE
MODELS THAT A COASTAL TROUGH COULD PUSH ONSHORE AND ENHANCE RAIN
POTENTIAL THAT AFTERNOON. TEMPERATURES WILL REMAIN UNSEASONABLY
WARM THROUGH THE EXTENDED PERIOD...WITH HIGH TEMPERATURES
TYPICALLY REACHING THE UPPER 70S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
ISOLATED TSTMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY NEAR
KCHS WHERE WE WILL MAINTAIN A CB GROUP THROUGH 22Z. CANNOT RULE OUT
MORE CONVECTIVE COVERAGE LATER THIS AFTERNOON INTO THIS EVENING
BUT UNCERTAINTY REGARDING MESOSCALE INFLUENCES SUCH AS THE SEA
BREEZE...LAKE BREEZE...AND CONVECTIVE OUTFLOWS WARRANTS NOTHING MORE
SPECIFIC ATTM. ALSO...A MORE ORGANIZED CONVECTIVE CLUSTER AROUND THE
MIDLANDS/CENTRAL GA COULD MAKE A RUN TOWARD THE COAST THIS
EVENING...MORE LIKELY TO AFFECT KSAV. COULD BE SOME FOG TOWARD
DAYBREAK BUT UNCERTAINTY IN HOW MUCH RADIATIONAL COOLING WILL
OCCUR DUE TO MID/HIGH CLOUDS PRECLUDES GOING BELOW VFR.

EXTENDED AVIATION OUTLOOK...ELEVATED POTENTIAL FOR LATE
NIGHT/EARLY MORNING FOG AND/OR LOW CEILINGS INTO EARLY NEXT WEEK.

&&

.MARINE...
TONIGHT...ATLANTIC HIGH PRES TO HANG ON KEEPING A SOUTHERLY WIND
REGIME IN PLACE WITH WINDS GENERALLY 10 KT OR LESS. LOCAL ENHANCEMENT
IN THE CHARLESTON HARBOR AND NEAR THE LAND-SEA INTERFACE INTO
EARLY EVENING DUE TO THE SEA BREEZE. OVERALL...NO HEADLINES. SEA
FOG DEVELOPMENT IS LOW...MORE LIKELY IS RADIATION FOG OVER LAND
DRIFTING INTO CHS HARBOR LATE.

SATURDAY THROUGH TUESDAY...
THE ATLANTIC RIDGE WILL HOLD ACROSS THE WATERS SATURDAY INTO AT
LEAST SATURDAY NIGHT...WITH UNCERTAINTIES TO TAKE HOLD FOR SUNDAY
AND MONDAY AS A BACKDOOR COLD FRONT ATTEMPTS TO IMPACT THE AREA.

MOSTLY SOUTH AND SW WINDS AT LESS THAN 15 KT WILL PREVAIL THE FIRST
HALF OF THE WEEKEND...WITH TYPICAL DAYTIME BACKING/NOCTURNAL VEERING
TO OCCUR WITH SEA BREEZE/LAND BREEZE CIRCULATIONS. MUCH OF THE SEA
SPECTRUM WILL BE SWELL ENERGY...WITH SIGNIFICANT WAVE HEIGHTS NO
MORE THAN 3 OR 4 FT.

FOR SUNDAY INTO MONDAY...THE BACKDOOR COLD FRONT WILL MAKE A RUN AT
LEAST INTO OUR SC WATERS...WHILE THE GA WATERS WILL STILL BE UNDER
THE INFLUENCE OF THE ATLANTIC RIDGE. SINCE WE ARE UNSURE OF THE
PROGRESSION OF THE COLD FRONT TO THE SOUTH...OUR WIND FORECAST IS A
LOW TO MAYBE MODERATE CONFIDENCE FORECAST AT BEST. BUT EVEN
SO...CONDITIONS REMAIN BELOW ANY SCA CRITERIA SUNDAY THROUGH MONDAY.

NO MATTER HOW THE PATTERN EVOLVES SUNDAY THROUGH MONDAY...FOR
TUESDAY THE ATLANTIC RIDGE BUILDS ACROSS THE ENTIRE WATERS...WITH A
SE SYNOPTIC FLOW TO SET IN. CONDITIONS AGAIN ARE BELOW ANY SCA
CRITERIA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 16, 7:26 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
726 AM EDT FRI MAR 16 2012

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-
171130-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
726 AM EDT FRI MAR 16 2012

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA AWAY FROM THE COAST THIS
AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE
HAIL THE SIZE OF QUARTERS OR LARGER.

THE RISK FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GREATEST
BETWEEN 3 PM AND 10 PM FOR AREAS ROUGHLY ALONG AND NORTH OF A
LINE FROM JAMESTOWN TO WALTERBORO AND HAMPTON IN SOUTHEAST SOUTH
CAROLINA AND FROM NEWINGTON TO STATESBORO AND METTER ACROSS
SOUTHEAST GEORGIA. THIS INCLUDES THE COMMUNITIES OF MILLEN...
SYLVANIA...WILLAIMS...SAINT GEORGE AND MONCKS CORNER.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING
WEATHER APPROACH OR IF A SEVERE THUNDERSTORM WARNING IS ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-354-374-171130-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
726 AM EDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 16, 3:11 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT FRI MAR 16 2012

GAZ088-SCZ040-161945-
ALLENDALE-SCREVEN-
311 PM EDT FRI MAR 16 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 345 PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING EAST AT 5
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING AND MILLHAVEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

&&

LAT...LON 3303 8158 3304 8157 3305 8157 3307 8155
      3305 8140 3283 8141 3291 8168
TIME...MOT...LOC 1911Z 280DEG 4KT 3298 8155
Special weather statement, Mar 16, 3:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI MAR 16 2012

GAZ088-SCZ040-042-162015-
ALLENDALE-HAMPTON-SCREVEN-
345 PM EDT FRI MAR 16 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES WEST OF ROUSE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3291 8126 3269 8137 3280 8154 3293 8150
TIME...MOT...LOC 1945Z 288DEG 10KT 3284 8144
Special weather statement, Mar 16, 4:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT FRI MAR 16 2012

SCZ040-042-043-162030-
ALLENDALE-HAMPTON-INLAND COLLETON-
406 PM EDT FRI MAR 16 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SYCAMORE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...ASHTON...BRUNSON...COLLETON...CROCKETVILLE...
FAIRFAX...HAMPTON...ISLANDTON...LODGE...MILEY...PADGETTS...RUFFIN...
SMOAKS...SYCAMORE...ULMER...VARNVILLE AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3310 8125 3311 8118 3303 8108 3310 8095
      3310 8093 3307 8090 3309 8089 3313 8090
      3315 8086 3304 8071 3280 8105 3296 8133
TIME...MOT...LOC 2007Z 294DEG 5KT 3301 8121
Special weather statement, Mar 16, 4:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT FRI MAR 16 2012

SCZ044-162045-
DORCHESTER-
413 PM EDT FRI MAR 16 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REEVESVILLE...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
      3327 8039 3327 8037 3322 8033 3320 8033
      3306 8056 3306 8060 3321 8074 3334 8050
TIME...MOT...LOC 2013Z 247DEG 5KT 3323 8068
Special weather statement, Mar 16, 4:23 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT FRI MAR 16 2012

GAZ114-115-137-162100-
EVANS-LONG-TATTNALL-
423 PM EDT FRI MAR 16 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS AND
LONG COUNTIES THROUGH 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DANIELS...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...GLENNVILLE...HAGAN...MANASSAS...MENDES...MIDWAY AND
REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3211 8177 3185 8191 3203 8215 3220 8208
TIME...MOT...LOC 2023Z 293DEG 8KT 3208 8202
Special weather statement, Mar 16, 4:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT FRI MAR 16 2012

GAZ116-138-162100-
INLAND BRYAN-INLAND LIBERTY-
424 PM EDT FRI MAR 16 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REKA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELLABELL...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8141 3190 8154 3205 8172 3217 8170
TIME...MOT...LOC 2025Z 292DEG 8KT 3210 8166

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:11 PM EDTSpecial Weather StatementCHSAllendale34 min
Mar 16, 3:45 PM EDTSpecial Weather StatementCHSAllendale30 min
Mar 16, 4:06 PM EDTSpecial Weather StatementCHSHampton24 min
Mar 16, 4:13 PM EDTSpecial Weather StatementCHSDorchester32 min
Mar 16, 4:22 PM EDTSevere Thunderstorm WarningCHSDorchester68 min
Mar 16, 4:34 PM EDTSpecial Weather StatementCHSBamberg26 min
Mar 16, 4:41 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton64 min
Mar 16, 4:57 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Mar 16, 5:11 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester64 min
Mar 16, 5:16 PM EDTSevere Thunderstorm WarningCHSColleton59 min
Mar 16, 5:26 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper64 min
Mar 16, 5:50 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper55 min
Mar 16, 6:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester60 min
Mar 16, 6:47 PM EDTSpecial Weather StatementCHSColleton28 min
Mar 16, 6:48 PM EDTSpecial Weather StatementCHSJasper42 min
Mar 16, 7:14 PM EDTSpecial Weather StatementCHSJasper31 min
Mar 16, 7:43 PM EDTSpecial Weather StatementCHSBeaufort47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.